Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 68, NWS Boston/Norton, MA

June 16, 2013

NWS Boston/Norton, MA issued this small craft advisory at Jun 16, 2013, 3:55 AM EDT. It took effect at Jun 16, 2013, 2:00 PM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 3:55 AM EDT (07:55 UTC)
In effect from
Jun 16, 2013, 2:00 PM EDT
Expired
Jun 18, 2013, 3:59 AM EDT
In force
38 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WHUS71 KBOX 160755
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT SUN JUN 16 2013

...SOUTHERLY FLOW GUSTS NEAR SHORE TODAY...PRODUCES HIGHER SEAS
OFFSHORE...

.WITH LOW PRES APPROACHING FROM THE WEST...SOUTHERLY WINDS COULD
GET GUSTY THIS AFTERNOON AROUND THE CAPE/ISLANDS AND NARRAGANSET
BAY. THE PERSISTENT WINDS WILL ALSO LEAD TO RISING SEAS FURTHER
OFF THE SOUTH COAST.

ANZ231>234-236-161600-
/O.NEW.KBOX.SC.Y.0068.130616T1800Z-130617T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
NARRAGANSETT BAY-
355 AM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-161600-
/O.NEW.KBOX.SC.Y.0068.130617T0000Z-130617T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
355 AM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
8 follow-up statements
802 
WHUS71 KBOX 161451
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1051 AM EDT SUN JUN 16 2013

...SOUTHERLY FLOW GUSTS NEAR SHORE TODAY...PRODUCES HIGHER SEAS
OFFSHORE...

.WITH LOW PRES APPROACHING FROM THE WEST...SOUTHERLY WINDS COULD
GET GUSTY THIS AFTERNOON AROUND THE CAPE/ISLANDS AND NARRAGANSET
BAY. THE PERSISTENT WINDS WILL ALSO LEAD TO RISING SEAS FURTHER
OFF THE SOUTH COAST.

ANZ231>234-236-162300-
/O.CON.KBOX.SC.Y.0068.130616T1800Z-130617T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
NARRAGANSETT BAY-
1051 AM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-162300-
/O.CON.KBOX.SC.Y.0068.130617T0000Z-130617T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1051 AM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
054 
WHUS71 KBOX 170154
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EDT SUN JUN 16 2013

ANZ254-171000-
/O.EXB.KBOX.SC.Y.0068.000000T0000Z-130617T1700Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
954 PM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT MONDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-171000-
/O.EXT.KBOX.SC.Y.0068.000000T0000Z-130617T1700Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
954 PM EDT SUN JUN 16 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
294 
WHUS71 KBOX 170757
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
357 AM EDT MON JUN 17 2013

ANZ254>256-171600-
/O.EXT.KBOX.SC.Y.0068.000000T0000Z-130618T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
357 AM EDT MON JUN 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
991 
WHUS71 KBOX 171446
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1046 AM EDT MON JUN 17 2013


ANZ254>256-172300-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-130618T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1046 AM EDT MON JUN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
116 
WHUS71 KBOX 171935
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EDT MON JUN 17 2013

ANZ254>256-180000-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-130618T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
335 PM EDT MON JUN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 10 KT. SEAS 3 TO 5 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
723 
WHUS71 KBOX 172346
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT MON JUN 17 2013

ANZ254>256-180200-
/O.EXT.KBOX.SC.Y.0068.000000T0000Z-130618T0200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
746 PM EDT MON JUN 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
955 
WHUS71 KBOX 180127
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
927 PM EDT MON JUN 17 2013

ANZ254>256-180900-
/O.EXT.KBOX.SC.Y.0068.000000T0000Z-130618T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
927 PM EDT MON JUN 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHERLY WINDS WILL TURN BACK OUT OF THE
  SOUTHWEST AT 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
561 
WHUS71 KBOX 180759
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EDT TUE JUN 18 2013

ANZ254>256-180900-
/O.CAN.KBOX.SC.Y.0068.000000T0000Z-130618T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
359 AM EDT TUE JUN 18 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY LEVELS. 

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:51 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 16, 3:51 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
351 AM EDT SUN JUN 16 2013

.SYNOPSIS...
A COLD FRONT WILL SLIDE OVER THE REGION OVERNIGHT THEN STALL IN
THE VICINITY OF SOUTHERN NEW ENGLAND INTO MONDAY NIGHT...LEADING
TO A PROLONGED PERIOD OF UNSETTLED WEATHER. A COLD FRONT WILL MOVE INTO NEW ENGLAND LATE MONDAY NIGHT AND STALL
DURING TUESDAY BEFORE MOVING OFFSHORE TUESDAY NIGHT. LARGE HIGH
PRESSURE WILL BRING DRY AND SEASONABLE CONDITIONS WEDNESDAY THROUGH
FRIDAY...THEN A WEAK FRONT MAY BRING WIDELY SCATTERED SHOWERS INTO
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CI AND MID LVL ALTO-CU IS GRADUALLY BUILDING OVER FROM THE W THIS
MORNING IN ADVANCE OF OCCLUDING LOW PRES. THIS LOW IS THE RESULT
OF ENERGY LEFT OVER FROM A CONVECTIVE COMPLEX WHICH WAS AFFECTING
THE OH VALLEY DURING THE OVERNIGHT HOURS...IT WILL BE THIS SYSTEM
WHICH WILL HAVE TO BE WATCHED FOR THE AFTERNOON/EVENING TIMEFRAME.

WITH CLOUDS ALREADY BEGINNING TO BUILD OVER FROM THE W...EXPECT
ONLY A PARTLY CLOUDY DAY TO GIVE WAY TO BKN-OVC CIGS BY ABOUT MID
DAY. AS THE WEAKENING SYSTEM MOVES FROM THE W...EXPECT THE BULK OF
THE ENERGY TO SHIFT TO THE N...BUT WITH THE OCCLUSION PROCESS
UNDERWAY...GUIDANCE NOW AGREES THAT SRN NEW ENGLAND WILL LIKELY BE
UNABLE TO REALIZE THE WARM SECTOR. THEREFORE...INSTABILITY WAINS
MUCH OF THE DAY WITH A FAIR AMOUNT OF CLOUD COVER. BEST
INSTABILITY/LIFT AND SHEAR IS EXPECTED TO REMAIN UPSTREAM FOR
MOST OF THE DAY. HOWEVER...WITH INCREASING MOISTURE...EXPECT THAT
AFTER 18Z...SOME -SHRA /POSSIBLY FROM WEAKENED CONVECTION/ TO MAKE
ITS WAY ACROSS IN THE W AND GRADUALLY EXPAND E AS THE FRONT WASHES
OUT. WILL INCLUDE SOME ISO THUNDER AS LAPSE RATES ARE EXPECTED TO
BEGIN TO INCREASE TOWARD THE EVENING IN ADVANCE OF A SECONDARY
COLD FRONT /MORE ON THIS BELOW/.

GIVEN ALL OF THESE FACTORS...EXPECT A AT LEAST SOME SUN TO START
GIVING WAY TO MOSTLY CLOUDY CONDITIONS WITH AT LEAST SOME SHOWERS
POSSIBLE BY LATE DAY. NOT A WASHOUT...BUT SOME AREAS WILL LIKELY
SEE DAMP GROUND BEFORE SUNSET. TEMPS WILL BE SIMILAR TO SAT
ALTHOUGH POSSIBLY A BIT COOLER GIVEN THE INCREASING CLOUDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...
THE WEAK LOW PRES WILL MOVE INTO SRN NEW ENGLAND DURING THE
OVERNIGHT HOURS...DRAGGING A WEAK SECONDARY COLD FRONT OVER THE
REGION DURING THE 00Z-06Z TIMEFRAME. THIS FRONT IS ASSOCIATED WITH
A MODEST 30 KT LLJ...AS WELL AS STEEPENING LAPSE RATES /6.5+C/KM
BY ABOUT 06Z/ THANKS TO SOME COOLING APPARENT AT ABOUT H5.
THEREFORE...STILL A THREAT FOR SOME /ELEVATED/ CONVECTION DURING
THE OVERNIGHT HOURS WHICH WILL GRADUALLY SHIFT FROM INLAND TO THE
WATERS AFTER MIDNIGHT. ONCE AGAIN...NOT A WASHOUT HERE BUT AN
OCCASIONAL HEAVY DOWNPOUR THANKS TO 1.0-1.5 INCH PWATS AND A
RUMBLE OF THUNDER IS POSSIBLE. MAY NEED TO WATCH THIS ONLY BECAUSE
OF THE RECENT RAINS WHICH HAS AFFECTED THE REGION.

WITH THE FRONT MOVING OFFSHORE EXPECT SOME IMPROVEMENT INTO THE
EARLY MORNING HOURS SAVE FOR SOME GROUND FOG AND POSSIBLE STRATUS
DEVELOPMENT ALONG THE S COAST THANKS TO RISING DWPTS AND RETURN SW
FLOW.

MONDAY...
TRICKY SITUATION REGARDING POTENTIAL THREAT FOR CONVECTIVE
ACTIVITY LATE IN THE DAY. GUIDANCE ALL SHOWS ANOTHER FAIRLY
ROBUST SHORTWAVE WRAPPING THROUGH THE CYCLONIC FLOW ALOFT DRAGGING
WITH IT YET ANOTHER FRONT ASSOCIATED WITH LOW PRES NOW IN THE
CANADIAN MARITIMES. THIS FRONT LOOKS TO PROVIDE ENOUGH OF A FOCUS
FOR LIFT DURING THE LATE AFTERNOON EVENING HOURS. THE KEY WILL BE
THE INSTABILITY. SHOULD ENOUGH SUN BREAK OUT...MODELS SB CAPE
VALUES 1000-1500 J/KG...WHICH IS HIGHER THAN PREVIOUSLY PROGGED.
THIS WOULD OF COURSE BE PREDICATED ON HOW MUCH CLOUD COVER IS LEFT
OVER FROM THE OVERNIGHT HOURS INITIALLY AS IT COULD EASILY LIMIT
THE INSTABILITY. AM NOTING 30-40 KT OF 0-6KM SHEAR HOWEVER...WHICH
SHOULD AN UPDRAFT FORM...WOULD BE ENOUGH TO SUPPORT SOME ORGANIZED
MULTICELLS WITH A WIND AND HAIL THREAT. THE BEST CHANCE LOOKS TO
BE IN THE WEST...WHERE SKIES HAVE THE BEST CHANCE OF CLEARING
DURING THE MORNING AS THE OVERNIGHT COLD FRONT SHIFTS TO THE W.
WILL NEED TO MONITOR THIS THREAT OVER THE NEXT 24 HOURS OF
FORECAST UPDATES AS NEW DATA BECOMES AVAILABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* SHOWERS/TSTMS POSSIBLE MON NIGHT AND TUE BUT NOT A WASHOUT
* DRY AND SEASONABLE WEATHER FOR THE MIDDLE AND END OF THE WEEK

OVERVIEW AND MODEL PREFERENCES...
MODELS ARE IN PRETTY GOOD AGREEMENT ON THE OVERALL PATTERN DURING
THE EXTENDED PERIOD...BUT THERE ARE SOME DIFFERENCES IN THE DETAILS
EARLY IN THE PERIOD.  DECENT MID LEVEL TROF PASSES TO THE NORTH TUE
WITH THE ASSOCD COLD FRONT MOVING INTO NEW ENG. HOW QUICKLY THIS
FRONT MOVES OFFSHORE WITH SUBSEQUENT CLEARING IS SOMEWHAT UNCERTAIN
AS COASTAL LOW IS EXPECTED TO DEVELOP TO THE SOUTH WHICH MAY SLOW
ITS SOUTHWARD PUSH. THINK THE GFS IS TOO QUICK IN PUSHING THE FRONT
S...AND WE LEANED TOWARD ECMWF/UKMET SOLUTION WHICH IS SLOWER AND
KEEPS UNSETTLED PATTERN TUE POSSIBLY LINGERING INTO TUE NIGHT ALONG
THE COAST.  THEREAFTER...DEAMPLIFICATION OF THE PATTERN OCCURS FOR
THE LATTER HALF OF THE WEEK INTO THE WEEKEND AS THE POLAR JET LIFTS
TO THE NORTH AND RIDGE BUILDS ACROSS CENTRAL CONUS.  A PIECE OF THIS
MIDWEST HEAT WILL TRY TO SNEAK INTO SNE NEXT WEEKEND BUT WILL
PROBABLY REMAIN TO THE SW.

MON NIGHT...
WILL HAVE TO WATCH FOR ANY UPSTREAM CONVECTION SPILLING INTO SNE MON
EVENING.  INSTABILITY IS MARGINAL BUT SHEAR IS RATHER IMPRESSIVE
WHICH WILL HELP TO ORGANIZE/SUSTAIN ANY STORMS THAT MOVE INTO NEW
ENG.  NOT CERTAIN THERE WILL BE STORMS BUT ANY THAT DEVELOP WILL
HAVE TO BE MONITORED GIVEN MAGNITUDE OF DEEP LAYER SHEAR.
OTHERWISE...THREAT OF SHOWERS AND ISOLATED TSTMS WILL CONTINUE
THROUGH THE NIGHT AS THE COLD FRONT MOVES INTO THE REGION FROM THE
WEST.

TUESDAY INTO TUE NIGHT...
AS MENTIONED ABOVE WE LEANED TOWARD SLOWER ECMWF SOLUTION WITH FRONT
LIKELY STALLING ACROSS NEW ENG TUE.  EXPECT LOTS OF CLOUDS TUE WITH
CONTINUED CHC OF SHOWERS/TSTMS WHICH MAY LINGER NEAR THE S COAST TUE
EVENING AS THE FRONT TAKES ITS TIME MOVING OFFSHORE. EVENTUALLY
CLEARING WILL MOVE IN FROM NORTH TO SOUTH LATER TUE NIGHT.

WEDNESDAY THROUGH FRIDAY...
LARGE HIGH PRES BUILDS INTO THE REGION WHICH WILL BRING DRY AND
SEASONABLE TEMPS. MODERATION EXPECTED BY THE END OF THE WEEK AS THE
HIGH MOVES TO THE S WITH RETURN FLOW DEVELOPING.

SATURDAY...
MORE CLOUDS AND POSSIBLY A FEW SHOWERS AS WARM FRONT APPROACHES FROM
THE SW...BUT THIS IS UNCERTAIN AT DAY 7.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...HIGH CONFIDENCE THROUGH MONDAY.

TODAY INTO TONIGHT...
VFR EXPECTED TO DOMINATE INTO THE EARLY OVERNIGHT HOURS.
HOWEVER...OCCASIONAL BRIEF MVFR CONDITIONS ARE POSSIBLE FROM W TO
E IN -SHRA BEGINNING AFTER 18Z AND CONTINUING THROUGH ABOUT 04Z.
SOME THUNDER ALSO POSSIBLE...BUT NOT EXPECTED TO BE WIDESPREAD.
SOME FOG POSSIBLE LATE TONIGHT...ESPECIALLY AIRPORTS THAT RECEIVE
DRAIN.

MONDAY...
MAINLY VFR THROUGH THE DAY. ANOTHER CHANCE FOR AFTERNOON
THUNDERSHOWERS ESPECIALLY AT INTERIOR SRN NEW ENGLAND TERMINALS.

KBOS TERMINAL...HIGH CONFIDENCE IN OVERALL TAF TRENDS...SLIGHTLY
LOWER CONFIDENCE IN TIMING OF -SHRA THIS LATE IN THE DAY.

KBDL TERMINAL...HIGH CONFIDENCE IN OVERALL TAF TRENDS...SLIGHTLY
LOWER CONFIDENCE IN TIMING OF -SHRA THIS LATE IN THE DAY.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT THROUGH TUESDAY NIGHT...MODERATE CONFIDENCE. AREAS OF
MVFR/IFR STRATUS AND FOG MON NIGHT...ESPECIALLY NEAR THE COAST.
OTHERWISE MVFR POSSIBLE AT TIMES IN SCT SHOWERS AND TSTMS.

WEDNESDAY AND THURSDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH MONDAY...MODERATE CONFIDENCE.

WIND GUSTS APPROACHING 25 KT ARE POSSIBLE ALONG THE NEAR SHORT
WATERS SURROUNDING CAPE COD...THE ISLANDS AND NARRAGANSETT BAY
THIS AFTERNOON...SO HAVE OPTED TO HOIST A BRIEF AFTERNOON SMALL
CRAFT ADVISORY GIVEN AN OTHERWISE GOOD BOATING DAY.

OVERNIGHT...A COLD FRONT COULD BRING THE THREAT FOR SHOWERS AND
THUNDERSTORMS...WHICH MAY PRODUCE LOCALIZED VSBY AND WIND ISSUES.
WITH PERSISTENT SOUTH FLOW TODAY...SEAS MAY APPROACH 5-6 FT ON
SOUTHERN OCEAN WATERS SO HAVE AN OVERNIGHT SMALL CRAFT ADVISORY
FOR THIS THREAT AS WELL.

FINALLY...ON MONDAY...MAINLY QUIET BOATING WEATHER IS
EXPECTED...HOWEVER SOME THUNDERSTORMS COULD FORM OVER LAND AND
GRADUALLY MAKE THEIR WAY OVER THE WATERS LATE IN THE DAY.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MODERATE CONFIDENCE THROUGH THE PERIOD.

WINDS AND SEAS MOSTLY BELOW SCA THRESHOLDS...ALTHOUGH N/NE WIND
GUSTS COULD APPROACH 25 KT LATE TUE NIGHT AND WED.

&&

.HYDROLOGY...
RIVERS ACROSS SOUTHERN NEW ENGLAND HAVE CRESTED AND ARE GRADUALLY
RECEDING THANKS TO A DAY+ OF DRY WEATHER. FOR MORE DETAILED
INFORMATION REGARDING ANY FLOOD WARNINGS CURRENTLY IN EFFECT SEE
THE LATEST FLOOD STATEMENT. THE LIST BELOW IS A GENERAL LIST OF
THOSE RIVERS THAT STILL REMAIN ABOVE MINOR FLOOD.

WILL NEED TO MONITOR THE LATE DAY/EVENING HOURS TODAY AND
LATE DAY MONDAY TIMEFRAMES FOR SOME SHOWERS AND ISOLATED
THUNDERSTORMS WHICH COULD PRODUCE HEAVY DOWNPOURS. NOT EXPECTING
NEARLY AS WIDESPREAD HEAVY RAINFALL AS FELL LAST WEEK...BUT SOME
ISOLATED AREAS COULD SEE SOME LOCALIZED HEAVY RAIN WHICH MAY NEED
TO BE MONITORED FOR FURTHER URBAN FLOODING.

RIVER FORECAST POINTS WHERE FLOOD WARNINGS ARE STILL IN EFFECT AS
OF 430 AM...

IN CT...
FARMINGTON RIVER AT SIMSBURY
CONNECTICUT RIVER AT HARTFORD
CONNECTICUT RIVER AT MIDDLE HADDAM

IN MA...
ASSABET RIVER AT MAYNARD - EXPECTED TO REACH FLOOD STAGE MID MORN
CHARLES RIVER AT DOVER

IN RI...
PAWTUXET RIVER AT CRANSTON

IN ADDITION...AN AREAL FLOOD WARNING IS IN EFFECT FOR SOUTHWESTERN
WASHINGTON COUNTY IN RI WHERE THE LOWER PAWCATUCK RIVER REMAINS IN
FLOOD.

REFER TO THE LATEST FLOOD STATEMENTS FOR SPECIFIC FORECASTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR ANZ231>234-236.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR ANZ255-256.

&&

SYNOPSIS...KJC/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...KJC/DOODY
MARINE...KJC/DOODY
HYDROLOGY...STAFF
Hazardous weather outlook, Jun 16, 3:48 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT SUN JUN 16 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-170800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:35 PM EDTAreal Flood WarningBOXWashington8 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.